MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number VPR-GW-FT14
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
During a peripheral atherectomy procedure using a csi orbital atherectomy device (oad), the tip of the viperwire guide wire became detached and remained in the patient.The target lesion was a total occlusion and was located in the distal anterior tibial artery (at).The tip of the wire became detached during the procedure and was left in the patient.There were no additional adverse events reported and the patient was in stable condition following the procedure.Additional information was requested but was not received.
 
Additional Manufacturer Narrative
The reported guide wire was received for analysis.The spring tip was observed to be detached and missing.The wire core was deformed and curled up at the fracture location, consistent with the wire having been kinked prior to fracture.Scanning electron microscopy was performed and revealed surface wear and metal grinding at the site of the fracture, which indicated the spinning driveshaft made contact with the core wire in the kinked state prior to the fracture.However, the exact cause of the fracture is unknown.The instructions for use (ifu) for the reported guide wire contains the following warnings "handle the oad and guide wire carefully.A tight loop, kink, or bend in the guide wire may cause damage and system malfunction during use." and "a prolapsed or bent guide wire core can result in damage to the guide wire or oad." the material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.Csi id# (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8143003
Report Number3004742232-2018-00363
Device Sequence Number195194
Product Code MCW
UDI-Device Identifier10852528005312
UDI-Public(01)10852528005312(17)191031(10)207238
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberVPR-GW-FT14
Device Catalogue NumberVPR-GW-FT14
Device Lot Number207238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer12/18/2018
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date01/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;